Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 215, NWS State College, PA

September 10, 2001Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 10, 2001, 3:07 PM EDT for Lancaster County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2001, 3:07 PM EDT (19:07 UTC)
Expired
Sep 10, 2001, 4:00 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Whole counties

County Lancaster County, PA

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2001-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2001-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS51 KCTP 101907
SVRCTP
PAC071-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT MON SEP 10 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY IN PENNSYLVANIA

* UNTIL 400 PM EDT.

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF ROTHSVILLE...OR 3 MILES
  NORTHWEST OF LEOLA...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW HOLLAND AND REAMSTOWN AT 325 PM.
  TERRE HILL AND ADAMSTOWN AT 330 PM.

STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN 
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH 
OR LARGER.

$$

LAT...LON 4019 7635 4001 7631 4005 7561 4032 7566

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:00 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 10, 2:00 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT MON SEP 10 2001

STILL SOME THUNDERSTORMS MOVING EAST ACROSS THE LOWER SUSQ VALLEY
THIS AFTERNOON AS THE COLD FRONT MOVES EAST ACROSS THAT AREA. THE
FRONT WILL MOVE EAST OF THE AREA BY EVENING. CLEARING OVER WESTERN
AND EASTERN OHIO WILL SPREAD EAST ACROSS CENTRAL PA LATE THIS
AFTERNOON AND EARLY THIS EVENING...WITH CLEAR SKIES ALL AREAS BY
LATE EVENING. HIGH PRESSURE BUILDING SE ACROSS PA WILL BRING MAINLY
CLEAR...SEASONABLE WEATHER TUESDAY THROUGH WEDNESDAY. MAV/FWC AND
ADJUSTED ETA LOW-LVL TEMPS IN GOOD AGREEMENT ON TUESDAY FOR HIGHS IN
THE 70S TO LOWER 80S. LOOKS LIKE ENOUGH DRY AIR THAT CU WILL BE HELD
TO A MINIMUM TUESDAY AND AGAIN WEDNESDAY.

IN THE EXTENDED PERIODS...ANOTHER COLD FRONT PASSES ACROSS THE AREA
EARLY THURSDAY. JUST A SMALL CHC OF A SHOWER WITH THIS FRONT AS
MOISTURE WILL BE VERY LIMITED. AIR BEHIND THIS FRONT WILL BE THE
COOLEST SO FAR THIS SEASON WITH MANY PLACES HOLDING IN THE 60S
FRIDAY AND SATURDAY. LATEST GUIDANCE FROM THE 12Z EXTENSION OF THE
AVN SHOWS HIGH PRESSURE REMAINING ACROSS PA INTO EARLY NEXT WEEK
WITH CLEAR SKIES AND BELOW NORMAL TEMPS...ESPECIALLY AT NIGHT. A FEW
PLACES COULD GET THEIR FIRST FREEZE OF THE SEASON THIS WEEKEND.

.CTP...NONE.

MSE

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.